Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 39, NWS Tallahassee, FL

August 25, 2022Leon County, Florida

NWS Tallahassee, FL issued this flash flood warning at Aug 25, 2022, 6:22 PM EDT for Leon County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2022, 6:22 PM EDT (22:22 UTC)
Expired
Aug 25, 2022, 7:24 PM EDT
In force
62 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

911 
WGUS52 KTAE 252222
FFWTAE
FLC073-260130-
/O.NEW.KTAE.FF.W.0039.220825T2222Z-220826T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
Issued by National Weather Service Jacksonville FL
622 PM EDT Thu Aug 25 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Northeastern Leon County in Big Bend Florida...

* Until 930 PM EDT.

* At 622 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 3.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Northeastern Leon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3065 8414 3064 8412 3063 8412 3062 8413
      3061 8414 3060 8415 3060 8416 3060 8418
      3061 8419 3062 8419 3063 8419 3063 8418
      3064 8417

FLASH FLOOD...RADAR INDICATED

$$

23
1 follow-up statement
273 
WGUS72 KTAE 252324
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
724 PM EDT Thu Aug 25 2022

FLC073-252334-
/O.CAN.KTAE.FF.W.0039.000000T0000Z-220826T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leon FL-
724 PM EDT Thu Aug 25 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN LEON COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3065 8414 3064 8412 3063 8412 3062 8413
      3061 8414 3060 8415 3060 8416 3060 8418
      3061 8419 3062 8419 3063 8419 3063 8418
      3064 8417

$$

EB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:39 PM EDT, 43 minutes earlier.

Area forecast discussion, Aug 25, 5:39 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
539 PM EDT Thu Aug 25 2022

.NEAR TERM [Through Friday]...

Showers and thunderstorms are currently ongoing along our eastern
half where the overcast had cleared out earlier. Convection is
expected to persist along the Florida Big and SW Georgia through
this evening where instability is the greatest. After sunset a lull
in activity is expected overnight before convection fires up over
our Gulf waters tomorrow morning followed by a rinse and repeat day
tomorrow afternoon. Expect overnight lows in the low to mid 70s with
daytime highs in the mid to upper 80s.

.SHORT TERM [Friday Night Through Saturday Night]...

Upper level ridging starts to build into the region; however, we
will not be rain free. This will return us to our summer like
pattern of diurnally driven showers and thunderstorms along the
sea breeze. High temperatures should make into the upper 80s,
while overnight lows remain warm and in the low 70s

.LONG TERM [Sunday Through Thursday]...

The upper-level ridging to our north will not be drying us out.
Showers and thunderstorms will remain in the forecast in a typical
summertime diurnal cycle for the long term. PWAT values will
continue the potential for heavy downpours that could lead to flash
flooding with any shower or thunderstorm. PoPs for the long term
range from 50-70% during the afternoons. Temperatures for the long
term will be in the upper 80s to low 90s for the Highs and the Lows
will be in the low 70s.

There are some global ensemble members and deterministic models
indicating the potential for a tropical disturbance/feature to reach
the western Caribbean by the end of the long term. As it currently
stands, the ridging that develops to our north should help deflect
any approaching disturbance to our west into the western Gulf of
Mexico, should anything materialize. That being said, since we are
approaching the climatological peak of the season it is recommended
to remain prepared as we continue to monitor the tropics.

Now would be a good time to look over your hurricane preparedness
kits, be sure to check out www.weather.gov/safety/hurricane-plan for
valuable planning resources.

&&

.AVIATION...
[Through 18Z Friday]

Low cigs are currently present across the region with vicinity
showers and thunderstorms. This will continue into the evening with
increasing cigs after sunset. Patchy fog may be possible tomorrow
morning impacting all terminals except ECP a few hours before
sunrise with cigs increasing a few hours after sunrise.

&&

.MARINE...

Light to gentle breezes and seas around 1 foot are expected through
the forecast period. Showers and thunderstorms will be possible each
day, which may produce frequent lightning, waterspouts, heavy rain,
erratic winds, and elevated seas. &&

.FIRE WEATHER...

Above average rain chances will continue for the next several days.
This, along with recent wetting rains, will keep fire weather
concerns to a minimum. The exception is afternoon low dispersions
which will continue into this weekend.&&

.HYDROLOGY...

Showers and thunderstorms will be possible each day, bringing
renewed chances for localized flash flooding. Poor drainage, urban,
and low lying areas will have the best chances, in addition areas
that have already had heavy rain. Riverine flooding is not expected
over the next 7 days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  88  72  89  73 /  30  70  30  70  30
Panama City   74  86  74  88  75 /  50  60  30  70  30
Dothan        71  84  72  87  71 /  40  70  20  70  20
Albany        73  86  72  87  73 /  40  60  20  70  20
Valdosta      72  88  72  89  72 /  50  70  30  70  30
Cross City    73  89  73  90  73 /  50  70  40  80  40
Apalachicola  75  86  75  87  75 /  30  70  40  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...KR
LONG TERM...Montgomery
AVIATION...Oliver
MARINE...KR
FIRE WEATHER...Oliver
HYDROLOGY...KR

In the hours before

Special weather statement, Aug 25, 4:49 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Jacksonville FL
449 PM EDT Thu Aug 25 2022

FLZ014-015-026-115-252115-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
449 PM EDT Thu Aug 25 2022

...A strong thunderstorm will impact portions of east central Gulf,
southwestern Liberty and northwestern Franklin Counties through 515
PM EDT/415 PM CDT/...

At 448 PM EDT/348 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles northeast of Port St. Joe, moving northeast at
5 mph.

HAZARD...Minor Flooding due to heavy rain and Winds in excess of 30
         mph.

SOURCE...Radar indicated.

IMPACT...Minor flood impacts including roadway ponding are expected.
         Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Howard Creek, Willis Landing, Buck Siding, Beverly, Hays Place and
Fort Gadsden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2977 8509 2991 8522 3008 8507 2987 8487
TIME...MOT...LOC 2048Z 230DEG 5KT 2989 8510

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 25, 5:00 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Jacksonville FL
500 PM EDT Thu Aug 25 2022

FLZ034-128-134-252130-
Coastal Dixie FL-Inland Dixie FL-Coastal Taylor FL-
500 PM EDT Thu Aug 25 2022

...A strong thunderstorm will impact portions of northwestern Dixie
County through 530 PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm near
Steinhatchee. This storm was nearly stationary.

HAZARD...Minor Flooding due to heavy rain and Winds in excess of 30
         mph.

SOURCE...Radar indicated.

IMPACT...Minor flood impacts including roadway ponding are expected.
         Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Shamrock, Hines, Jonesboro and Jena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2967 8308 2954 8331 2970 8339 2973 8336
      2972 8335 2976 8334 2976 8333 2977 8333
      2982 8328 2982 8323
TIME...MOT...LOC 2058Z 245DEG 4KT 2966 8328

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 25, 5:15 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Jacksonville FL
515 PM EDT Thu Aug 25 2022

FLZ011>013-016-017-026-027-GAZ157-158-252145-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Jackson FL-
Inland Wakulla FL-Leon FL-Grady GA-Thomas GA-
515 PM EDT Thu Aug 25 2022

...Strong thunderstorms will impact portions of southeastern Jackson,
northeastern Bay and Calhoun Counties in the Panhandle of Florida,
northwestern Wakulla, Gadsden, northern Liberty and Leon Counties in
Big Bend of Florida, southeastern Grady County in southwestern
Georgia and southwestern Thomas Counties in south central Georgia
through 545 PM EDT/445 PM CDT/...

At 515 PM EDT/415 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles east of Lynn Haven
to near Florida A and M. Movement was north at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Florida State University, Quincy, Tallahassee Comm College,
Tallahassee, Havana, Blountstown, Midway, Florida A and M, Woodville,
Doak Campbell Stadium, Greensboro, Gretna, Bristol, Altha, Lake
Bradford, Rock Bluff, Clarksville, Florence, Quincy Airport and
Lowry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3057 8547 3057 8544 3061 8544 3072 8394
      3067 8397 3067 8401 3060 8400 3030 8417
      3025 8546
TIME...MOT...LOC 2115Z 192DEG 21KT 3032 8539 3040 8419

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 25, 5:49 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Jacksonville FL
549 PM EDT Thu Aug 25 2022

FLZ016-017-GAZ157-252215-
Gadsden FL-Leon FL-Grady GA-
549 PM EDT Thu Aug 25 2022

...A strong thunderstorm will impact portions of eastern Gadsden,
central Leon and southwestern Grady Counties through 615 PM EDT...

At 548 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee Comm College, moving north at 25 mph.

HAZARD...Minor Flooding due to heavy rain and Winds in excess of 30
         mph.

SOURCE...Radar indicated.

IMPACT...Minor flood impacts including roadway ponding are expected.
         Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee Comm College, Florida State University, Tallahassee,
Havana, Florida A and M, Midway, Doak Campbell Stadium, Lake
Bradford, Freemont, Macon Community Park, Darsey, Gaither Community
Center, Lake Munson, Tallahassee Memorial Hosp, Scotland, Jamieson,
Iamonia, Killearn Estates, Lake Ella and Tallahassee Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3036 8446 3069 8446 3069 8438 3071 8438
      3068 8415 3034 8426
TIME...MOT...LOC 2148Z 188DEG 21KT 3043 8435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Local storm report, Aug 25, 6:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 PM EDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FLASH FLOOD      3 WSW HOPEWELL          30.36N 83.48W
08/25/2022                   MADISON            FL   TRAINED SPOTTER

            FLOODING REPORTED AT CR 14 AND CR 360. WATER
            OVER ROADWAY. HAM RADIO OPERATOR NEAR
            MADISON REPORTED 3.54 INCHES OF RAIN IN HIS
            GAUGE.

&&

HANER
Special weather statement, Aug 25, 6:10 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Jacksonville FL
610 PM EDT Thu Aug 25 2022

FLZ016-026-252245-
Liberty FL-Gadsden FL-
610 PM EDT Thu Aug 25 2022

...A strong thunderstorm will impact portions of Gadsden and
northeastern Liberty Counties through 645 PM EDT...

At 610 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, or 8 miles southwest of Quincy, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Greensboro, Chattahoochee, Gretna, Lake Talquin, Littman,
Juniper, Douglas City, Mount Pleasant, Hardin Heights, Rosedale,
Santa Clara, Hardaway, Sycamore, Quincy Airport, Lowry, Wetumpka,
Branchville, Sawdust and Roy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3044 8492 3065 8490 3070 8486 3071 8486
      3066 8448 3044 8453 3044 8456 3041 8459
      3041 8461 3040 8463
TIME...MOT...LOC 2210Z 188DEG 12KT 3049 8467

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:03 PM EDTSpecial Marine WarningTAE117 min
Aug 24, 8:19 PM EDTSpecial Weather StatementTAEWalton41 min
Aug 25, 6:49 AM EDTSpecial Marine WarningTAE41 min
Aug 25, 7:37 AM EDTSpecial Marine WarningTAE23 min
Aug 25, 8:01 AM EDTSpecial Marine WarningTAE29 min
Aug 25, 2:46 PM EDTSpecial Marine WarningTAE44 min
Aug 25, 4:25 PM EDTSpecial Weather StatementTAEJefferson95 min
Aug 25, 4:36 PM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor24 min
Aug 25, 4:40 PM EDTSpecial Weather StatementTAEGadsden, Leon, Liberty35 min
Aug 25, 4:49 PM EDTSpecial Weather StatementTAEGulf26 min
Aug 25, 4:53 PM EDTAreal Flood WarningTAEMadison2 hr
Aug 25, 5:00 PM EDTSpecial Weather StatementTAEDixie30 min
Aug 25, 5:15 PM EDTSpecial Weather StatementTAECalhoun, Gadsden, Leon30 min
Aug 25, 5:49 PM EDTSpecial Weather StatementTAELeon26 min
Aug 25, 5:53 PM EDTAreal Flood WarningTAELafayette83 min
Aug 25, 6:05 PM EDTFlash Flood WarningTAELafayette70 min
Aug 25, 6:10 PM EDTSpecial Weather StatementTAEGadsden35 min
Aug 25, 6:13 PM EDTAreal Flood WarningTAELeon71 min
Aug 25, 6:19 PM EDTSpecial Marine WarningTAE56 min
Aug 25, 6:32 PM EDTSpecial Weather StatementTAEBay43 min
Aug 25, 6:54 PM EDTAreal Flood AdvisoryTAEBay78 min
Aug 25, 7:27 PM EDTSpecial Marine WarningTAE93 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.